Alert archive / California / Gale Watches in 2012

Gale Watch 13, NWS Los Angeles, CA

April 3, 2012

NWS Los Angeles, CA issued this gale watch at Apr 3, 2012, 3:16 AM PDT. It took effect at Apr 4, 2012, 3:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 3, 2012, 3:16 AM PDT (10:16 UTC)
In effect from
Apr 4, 2012, 3:00 AM PDT
Expired
Apr 4, 2012, 2:45 AM PDT
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WHUS76 KLOX 031016
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
316 AM PDT TUE APR 3 2012

PZZ670-031830-
/O.EXT.KLOX.SC.Y.0044.000000T0000Z-120404T1900Z/
/O.NEW.KLOX.GL.A.0013.120404T1900Z-120405T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
316 AM PDT TUE APR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT.

* WINDS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS TO 25 KT ARE
  EXPECTED TO GRADUALLY INCREASE TO 20 TO 30 KT WITH GUSTS TO 40
  KT BY WEDNESDAY AFTERNOON...THEN PERSIST THROUGH WEDNESDAY
  NIGHT. GALE FORCE WINDS MAY RETURN THURSDAY AFTERNOON AND NIGHT.
  THE STRONGEST WINDS WILL BE BEYOND 10 NM FROM SHORE.

* SEAS...SEAS WILL GENERALLY RANGE BETWEEN 8 AND 13 FEET...WITH
  GRADUALLY DECREASING PERIODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ673-676-031830-
/O.EXT.KLOX.SC.Y.0044.000000T0000Z-120404T1900Z/
/O.NEW.KLOX.GL.A.0013.120404T1900Z-120406T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
316 AM PDT TUE APR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT.

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT ARE
  EXPECTED TO GRADUALLY INCREASE TO 20 TO 30 KT WITH GUSTS TO 40
  KT BY WEDNESDAY AFTERNOON...THEN PERSIST THROUGH THURSDAY NIGHT.
  THE STRONGEST WINDS ARE EXPECTED BETWEEN POINT ARGUELLO AND SAN
  NICOLAS ISLAND.

* SEAS...SEAS WILL GENERALLY RANGE BETWEEN 8 AND 14 FEET...WITH
  GRADUALLY DECREASING PERIODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ650-031830-
/O.NEW.KLOX.GL.A.0013.120404T2200Z-120405T0700Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
316 AM PDT TUE APR 3 2012

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING.

* WINDS...WEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED
  TO FORM LATE WEDNESDAY AFTERNOON AND CONTINUE THROUGH MOST OF
  WEDNESDAY EVENING...PRIMARILY OVER THE WESTERN PORTION. SIMILAR
  WINDS ARE POSSIBLE ON THURSDAY.

* SEAS...SEAS WILL BUILD ON WEDNESDAY TO 7 TO 9 FEET AT SHORT
  INTERVALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

KITTELL
4 follow-up statements
640 
WHUS76 KLOX 031559
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
859 AM PDT TUE APR 3 2012

PZZ673-676-040000-
/O.EXT.KLOX.SC.Y.0044.000000T0000Z-120404T1000Z/
/O.EXT.KLOX.GL.A.0013.120404T1000Z-120406T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
859 AM PDT TUE APR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE
THURSDAY NIGHT...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT MAY BEGIN
  AS EARLY AS LATE TONIGHT SO THE GALE WATCH WAS MOVED UP TO 3 AM
  TONIGHT.

* SEAS...9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ670-040000-
/O.CON.KLOX.SC.Y.0044.000000T0000Z-120404T1900Z/
/O.CON.KLOX.GL.A.0013.120404T1900Z-120405T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
859 AM PDT TUE APR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ650-040000-
/O.CON.KLOX.GL.A.0013.120404T2200Z-120405T0700Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
859 AM PDT TUE APR 3 2012

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
484 
WHUS76 KLOX 032135
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
235 PM PDT TUE APR 3 2012

PZZ670-040545-
/O.CON.KLOX.SC.Y.0044.000000T0000Z-120404T1900Z/
/O.UPG.KLOX.GL.A.0013.120404T1900Z-120405T1000Z/
/O.NEW.KLOX.GL.W.0018.120404T1900Z-120405T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
235 PM PDT TUE APR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 3 AM PDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  WILL INCREASE TO 20 TO 30 KT WITH GUSTS UP TO 40 KT WEDNESDAY
  AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT.

* SEAS...9 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ673-676-040545-
/O.CON.KLOX.SC.Y.0044.000000T0000Z-120404T1000Z/
/O.UPG.KLOX.GL.A.0013.120404T1000Z-120406T1000Z/
/O.NEW.KLOX.GL.W.0018.120404T1000Z-120406T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
235 PM PDT TUE APR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 3 AM WEDNESDAY TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 3 AM PDT
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT LATE TONIGHT
  AND CONTINUING THROUGH THURSDAY NIGHT.

* SEAS...9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-040545-
/O.CON.KLOX.GL.A.0013.120404T2200Z-120405T0700Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
235 PM PDT TUE APR 3 2012

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WINDS...WEST TO NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT ARE
  POSSIBLE FROM LATE WEDNESDAY AFTERNOON INTO THE EVENING.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
178 
WHUS76 KLOX 040403
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
903 PM PDT TUE APR 3 2012

PZZ670-041215-
/O.CON.KLOX.SC.Y.0044.000000T0000Z-120404T1900Z/
/O.CON.KLOX.GL.W.0018.120404T1900Z-120405T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
903 PM PDT TUE APR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO 3 AM PDT
THURSDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS 
  WILL INCREASE TO 20 TO 30 KT WITH GUSTS UP TO 40 KT WEDNESDAY 
  AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT. 

* SEAS...9 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ673-676-041215-
/O.CON.KLOX.SC.Y.0044.000000T0000Z-120404T1000Z/
/O.CON.KLOX.GL.W.0018.120404T1000Z-120406T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
903 PM PDT TUE APR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 3 AM PDT
FRIDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS 
  INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT LATE TONIGHT 
  AND CONTINUING THROUGH THURSDAY NIGHT. 

* SEAS...9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-041215-
/O.CON.KLOX.GL.A.0013.120404T2200Z-120405T0700Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
903 PM PDT TUE APR 3 2012

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WINDS...WEST TO NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT 
  ARE POSSIBLE FROM LATE WEDNESDAY AFTERNOON INTO THE EVENING. 

* SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
703 
WHUS76 KLOX 040945
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
245 AM PDT WED APR 4 2012

PZZ673-676-041745-
/O.EXP.KLOX.SC.Y.0044.000000T0000Z-120404T1000Z/
/O.CON.KLOX.GL.W.0018.120404T1000Z-120406T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
245 AM PDT WED APR 4 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS IN
  THE MORNING...THEN INCREASING TO 40 KNOTS IN THE AFTERNOON. THIS
  EVENING EXPECT NORTHWEST WINDS 25 TO 35 KNOTS WITH GUSTS TO 45
  KNOTS. OVERNIGHT. WINDS WILL LOWER SOME THURSDAY MORNING...THEN
  INCREASE ONCE AGAIN 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS IN THE
  AFTERNOON AND CONTINUE THROUGH EARLY FRIDAY MORNING.

* SEAS...9 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-041745-
/O.EXA.KLOX.GL.W.0018.120404T1900Z-120405T1000Z/
/O.UPG.KLOX.GL.A.0013.120404T2200Z-120405T0700Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
245 AM PDT WED APR 4 2012

...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...

* WINDS...WEST TO NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT
  WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT
  HOURS INTO EARLY THURSDAY MORNING. EXPECT WEST TO NORTHWEST
  WINDS 15 TO 25 KNOTS FOR THURSDAY AFTERNOON AND EVENING FOR THE
  WESTERN PORTION OF THE SANTA BARBARA CHANNEL. A SMALL CRAFT
  ADVISORY WILL LIKELY BE NEEDED.

* SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-041745-
/O.CON.KLOX.SC.Y.0044.000000T0000Z-120404T1900Z/
/O.EXT.KLOX.GL.W.0018.120404T1900Z-120406T0500Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
245 AM PDT WED APR 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 10 PM PDT
THURSDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  WILL INCREASE TO 20 TO 30 KT WITH GUSTS UP TO 40 KT THIS
  AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. WINDS
  WILL DIMINISH SOME THURSDAY NIGHT INTO FRIDAY MORNING.

* SEAS...11 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Apr 3, 3:00 AM PDT, 16 minutes earlier.

Area forecast discussion, Apr 3, 3:00 AM PDT, 16 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 AM PDT TUE APR 3 2012

.SYNOPSIS...

IT WILL BE SUNNY AND WARM TODAY. IT WILL BE COOLER EACH DAY
WEDNESDAY AND THURSDAY WITH SOME NIGHT THROUGH MORNING LOW CLOUDS.
IT WILL BE WINDY AND WARMER FRIDAY. A NICE WARM WEEKEND IS ON TAP.

&&

.SHORT TERM (TODAY-THU)...
WONDERFUL DAY ON TAP WITH A 573 DM RIDGE OVERHEAD AND LIGHT OFFSHORE
FLOW. SKIES WILL NOT BE TOTALLY CLEAR AS SOME MID LEVEL CLOUDS WILL
MOVE OVERHEAD. THERE WILL BE SOME 15 TO 25 MPH CANYON WINDS THIS
MORNING BUT THAT ALL THE GRADIENTS WILL SUPPORT. MAX TEMPS WILL BE
SIMILAR TO MONDAYS MAYBE A LITTLE WARMER INLAND AND A DEGREE OR TWO
COOLER AT THE COASTS. A LITTLE COOLER THAN PREVIOUSLY THOUGHT AS THE
OFFSHORE PUSH IS WEAKER.

HUGE BUT NOT VERY STRONG OR WET TROF PUSHES IN OVERNIGHT LOWERING
HGTS AND REVERSING OFFSHORE SFC FLOW. GOOD NORTH FLOW SETS UP AT THE
SFC. THIS NORTH FLOW WILL LIMIT ANY LOW CLOUD FORMATION TO THE L.A.
COAST. LOOK FOR A SMALL SUNDOWNER AND ALSO SOME GUSTY I-5 CORRIDOR
WINDS.

HGTS FALL AND COMBINES WITH THE ONSHORE FLOW WILL DROP MOST MAX
TEMPS 6 TO 12 DEGREES ON WEDNESDAY. IT WILL BE A BREEZY DAY ACROSS
THE CENTRAL COAST AND THE ANTELOPE VLY AS STRENGTHENING WESTERLY
ONSHORE FLOW COMBINE WITH WEAK COLD AIR ADVECTION.

MORE NORTH FLOW CONCERNS WEDNESDAY NIGHT AND LOW END ADVISORIES WILL
LIKELY BE NEEDED FOR A MODERATE SUNDOWNER THROUGH AND BELOW THE
PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND THE SBA SOUTH COAST.
THE L.A. AND VTA VLYS WILL ALSO HAVE BREEZY NORTH WINDS BUT LIKELY
UNDER ADVISORY LEVELS. THE NORTH FLOW WILL KEEP THE MARINE LAYER
CLOUDS AWAY FROM ALL AREAS SAVE THE L.A. COAST BUT WILL PILE UP SOME
CLOUDS OVER THE NORTH SLOPES.

HGTS BOTTOM OUT THURSDAY AND ONSHORE FLOW PEAKS. IT WILL BE A BREEZY
AND COOL DAY. MOST COASTS AND VLYS WILL ONLY SEE MAX TEMPS IN THE
MID 60S.

LOOK FOR ANOTHER ROUND OF WIND ADVISORIES ACROSS THE SBA SOUTH COAST
AND THE I-5 CORRIDOR. THIS WILL BE BEST DAY OF NORTH FLOW AND
ADVISORY LEVEL WINDS MAY WELL EXTEND INTO THE VLYS AND THE SANTA
MONICA MTNS.

.LONG TERM (FRI-MON)...
THE BIG LOW OVER WASHINGTON STATE BEGINS TO MOVE OUT ON FRIDAY
ALLOWING FOR SOME HGT RISES OVER THE AREA. THIS ALONG WITH WEAKENING
ONSHORE FLOW WILL ALLOW FOR SOME WARMING UNDER SUNNY SKIES.

ALL THREE MEDIUM MDLS THEN BULGE UP A VERY LARGE RIDGE OVER THE
CENTRAL US. THIS RIDGE IS SO LARGE THAT IT WILL SLOWLY LEFT HGTS
OVER CALIFORNIA FOR 3 CONSECUTIVE DAYS. FOR THE FIRST TIME IN A
WHILE THE WEEKEND WILL BE SOUTHERN CALIFORNIA WONDERFUL WITH SUNNY
SKIES AND ABOVE NORMALS TEMPS WITH JUST ENOUGH OFFSHORE FLOW TO KEEP
THE LOW CLOUDS AWAY.

MONDAY LOOKS TO BE THE WARMEST DAY OF THE NEXT 7 WITH MAX TEMPS WELL
ABOVE NORMAL WITH ALMOST ALL VLY TEMPS IN THE 80S.

&&

.AVIATION...

03/1140Z

WILL BE ISSUED WITH THE 12Z TAFS

KLAX...

KBUR...

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION...KITTELL
SYNOPSIS...ASR

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 2, 12:19 PM PDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1219 PM PDT MON APR 2 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-031300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1212 PM PDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

WIND GUSTS BETWEEN 35 AND 55 MPH WILL CREATE LOCAL HAZARDS FOR
TRAVELS THROUGH THE LOS ANGELES COUNTY MOUNTAINS AND THE SANTA
MONICA MOUNTAINS IN THE EARLY AFTERNOON BEFORE WINDS DECREASE
THROUGH THE AFTERNOON.

THE SURF ZONE WILL REMAIN VERY HAZARDOUS WITH DANGEROUS HIGH SURF
AND STRONG RIP CURRENTS FOR BEACHES NORTH OF POINT CONCEPTION.  FOR
BEACHES SOUTH OF POINT CONCEPTION...THERE IS A NEAR CERTAINTY OF
STRONG RIP CURRENTS IN SURF OF 2 TO 5 FEET.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JACKSON

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:35 PM PDTGale WarningLOX60 hr
Apr 3, 2:51 PM PDTWind AdvisoryLOXLos Angeles69 hr
Apr 3, 2:51 PM PDTWind AdvisoryLOX56 hr

Nearby

Gale Watches in California, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.